Couldn't find what you looking for?

TRY OUR SEARCH!

Hey, I am new here ... how is everyone?  Well, my question is.... I am on antibilotics right now and I was wondering if it could cause insulin sensitivity or maybe mess up my blood sugar?  I am wondering because my grandma says it will mess me up and I should take my blood sugar reading more often.  What is everyone's opinion on this?  Thank you!

Loading...

Hello! I see that you are concerned about taking your antibiotics while you are on insulin therapy.  That is a very good question and I hope my answer will help you out.  For the most part, there shouldn't be any problem with diabetics taking antibiotics.  Also, insulin and antibiotics shouldn't intervere with one another.  That is the good news.  However, we all know that antibiotics are used to treat infections caused by a bacterium (not a virus, as some people may believe).  The body will cause a fever when it harbors an infection.  Since diabetic patients are susceptible to infections, they need to be on the alert when a fever is present or other identifying factors such as a sore that is red, warm to the touch and/or has pus-like discharge.  Diabetic infections can occur on the feet so good foot care should be practiced every day.  Another thing about antibiotics is that if you are prescribed a course of antibiotics to take each and every one pill, even if you feel better before all the medication is gone.  This is to prevent antibiotic-resistant bacteria from developing.  If the bacteria become immune to antibiotics available to us, then we will not have antibiotics to treat infections.  That is the reason that doctors are being more picky about administering antibiotics.  Prescribing antibiotics to patients with viral infections is a waste of time and money.   Are you a diabetic patient that has been on antibiotics who has an interesting story to share?

 

 

Reply

Loading...